MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER , CANNULA & TUBING, CARDIOPULMONARY BYPASS

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER , CANNULA & TUBING, CARDIOPULMONARY BYPASS
Catalog Number H965251860
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 02/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (h965251860) in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The {one} lot obtained through the shr was (5190396).The device history records for the lot obtained through the shr (packaging lot) was reviewed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the angiovac product family and the failure mode "patient injury/death." no adverse trend was indicated.No product was returned to angiodynamics for evaluation, and the physician, post-procedurally, stated that the event was not caused by a device malfunction.The directions for use proved with the angiovac contain the following statements: "warnings: selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events: this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: death: pulmonary embolism." (b)(4).
 
Event or Problem Description
As reported, "middle aged female, hx of breast ca and recently discovered infected icd (pacer and lead wires).Upon angiovac clinical arrival, the patient was positioned supine on the operating table, anesthetized.Plan to remove pacer body and lead wires while using angiovac to remove the uim from pacer lead wire.Patient was anesthetized and stable.Using tee, the uim appeared to be mobile and friable, approximately 1.5 cm in length and located on the pacer lead wire in the ra.Access was obtained in the rij and rfv.A 26f x 33cm gore dryseal sheath was placed in the rij using a stiff amplatz wire.A 17f maquet femoral arterial re-infusion cannula was placed using a stiff wire in the rfv.The angiovac cannula and obturator were inserted into the dryseal sheath over the stiff amplatz wire and parked in the svc.During the placement of the angiovac cannula, another physician was opening the pocket, accessing the icd body and pacer lead wires.The patient was given 14,000 u of heparin, systemically to produce an act of 338.A flow rate of 2.5 l/min was achieved with the angiovac being utilized in the svc and ra to engage the uim.At several points during the procedure, the patient's o2 saturation dropped to levels as low as 80%.At these points of desturization, the angiovac circulation was halted until the o2 saturations returned to acceptable levels.At one point, the o2 saturation probe was relocated due to malfunction.O2 saturation remained above 90% after the change of location.After approximately 18 minutes of pump time, a tee confirmed that the uim in question no longer remained.Material was visualized in the bubble trap filter.Dr.(b)(6) affirmed that the majority if not all of the uim was in the bubble trap filter.Dr.(b)(6) requested the tee be used to check for emboli in the rvot and pa's.The tee image was clear of emboli.Shortly after the confirmation of the uim no longer being present, dr.(b)(6) directed the additional ep physician to remove the pacer lead wire while the av was on circulation to catch any debris sheared off during removal.The ep physician utilized the spectranetics glidelight laser for the removal of the pacer leads.After removal of the pacer lead, the angiovac was removed from the dryseal.Blood was returned to the patient from the angiovac circuit via pump assist and clamped when the air column reached the bubble trap filter.Within approximately 5 minutes, the anesthesiologist alerted dr.(b)(6) the patient had suddenly become asystolic.Dr.(b)(6) immediately began chest compressions.A full code was called.Chest compressions continued fro approximately 7 minutes until an ecmo cart became available.The patient was cannulated and placed on ecmo.Post procedurally, the physician stated that this event was not angiovac related.".

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER , CANNULA & TUBING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7317957
Report Number1317056-2018-00021
Device Sequence Number13854433
Product Code DWF
UDI-Device IdentifierH965251860
UDI-PublicH965251860
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K142953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH965251860
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2018
Initial Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;